Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 2, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Jul 6, 2006, 2:11 PM MDT for El Paso County, Texas. It was in force for 94 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2006, 2:11 PM MDT (20:11 UTC)
- Expired
- Jul 6, 2006, 3:45 PM MDT
- In force
- 94 min
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
County El Paso County, TX
The radar
The El Paso radar (KEPZ), 51 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 8.2 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 88 J/kg
- Mixed-layer CIN
- -144 J/kg
- Mixed-layer LCL
- 1297 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEPZ 062013 FFWEPZ TXC141-062145- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE EL PASO TX 211 PM MDT THU JUL 6 2006 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHEASTERN EL PASO COUNTY IN TEXAS THIS INCLUDES THE CITY OF MONTANA VISTA AND HUECO TANKS * UNTIL 345 PM MDT * AT 201 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORMS OVER NORTHEAST EL PASO COUNTY . RADAR INDICATED VERY HEAVY RAINFALL UP TO 3 INCHES PER HOUR WAS OCCURRING EAST OF MONTANA VISTA ALONG AND JUST SOUTH OF HIGHWAY 62 180. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN EL PASO. LAT...LON 3180 10623 3164 10602 3198 10602 3199 10632 $$ 20
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 3:09 AM MDT, 11 hours 2 minutes earlier.
Area forecast discussion, Jul 6, 3:09 AM MDT, 11 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 309 AM MDT THU JUL 6 2006 .SYNOPSIS... EASTERLY WINDS WILL TRANSPORT MOIST UNSTABLE AIR INTO NEW MEXICO AND WESTERN TEXAS THROUGH SATURDAY WHILE WEAK UPPER LEVEL DISTURBANCES MOVE INTO THE REGION. AS A RESULT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE FORECASTED WITH HEAVY RAINS POSSIBLE OVER A FEW AREAS. && .DISCUSSION... UPPER HIGH NOW LOCATED OVER SOUTHEASTERN NEW MEXICO WITH ASSOCIATED RIDGE AXIS ALIGNING ON A NORTHEAST SOUTHWEST AXIS. RESULTANT CIRCULATION INDUCING A DEEP SOUTHEAST FLOW ACROSS THE CWA WHICH WILL PERSIST INTO SATURDAY. LOW LEVEL FLOW DOMINATED BY THERMAL TROUGH OVER WESTERN ARIZONA AND HIGH PRESSURE OVER CENTRAL ROCKIES AND EASTERN TEXAS WHICH WILL COMBINE TO KEEP BOUNDARY LAYER WINDS MAINLY FROM THE EAST. OVERALL PATTERN WILL SUSTAIN DEEP MOISTURE INFLOW WITH PRECIPITABLE WATER AMOUNTS EXCEEDING 1.3 INCHES MOST AREAS AND POSSIBLY REACHING 1.5 OVER SOUTHERN LOWLANDS. AIR MASS SHOULD ALSO BE UNSTABLE WITH CAPES FROM 700 TO 1300 J/KG DURING THE AFTERNOON/EARLY EVENING. THUS POTENTIAL FOR HEAVIER RAINS CONTINUES AS WEAK STEERING FLOW AND RELATIVELY STRONGER LOW LEVEL WINDS INDICATE POTENTIAL FOR SLOW MOVING BACK BUILDING CELLS. MAIN QUESTION REMAINS TRIGGER/LIFTING MECHANISMS. FOR TODAY/TONIGHT EXPECT WEAK WAVES TO MOVE INTO THE CWA FROM THE SOUTH AS SUGGESTED BY MODELS AND WATER VAPOR IMAGES. LATEST LONGER RANGE GFS SHIFTS RIDGE AXIS JUST SOUTH OF THE BORDER BY SUNDAY WITH FLOW ALOFT BECOMING MORE ZONAL. THUS WARMER DRIER AIR ALOFT SHOULD BRING DECREASED CHANCES OF RAIN EARLY NEXT WEEK. HOWEVER UNLIKE PREVIOUS RUNS, LATEST GFS ALSO MOVES WEAK UPPER WAVES ACROSS THE CWA NEXT WEEK SUGGESTING CONVECTION MAY NOT BE AS DIMINISHED AS PREVIOUSLY BELIEVED. IF THIS TREND CONTINUES, LATER OUTLOOKS WILL REQUIRE HIGHER CHANCES OF RAIN NEXT WEEK. && .AVIATION... SCATTERED AREAS OF MVFR CEILINGS AND VISIBILITIES...LOWERING TO IFR IN A FEW LOCATIONS...IN SHOWERS AND THUNDERSTORMS THROUGH FRIDAY EVENING. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 92 69 90 70 92 / 50 50 40 40 30 SIERRA BLANCA TX 88 63 86 64 91 / 40 40 30 40 30 LAS CRUCES 90 66 89 67 92 / 50 50 40 40 30 ALAMOGORDO 90 64 89 66 92 / 50 50 40 40 30 CLOUDCROFT 64 45 65 47 67 / 50 50 50 50 40 TRUTH OR CONSEQUENCES 89 65 88 67 91 / 50 50 40 40 30 SILVER CITY 80 59 80 60 82 / 50 50 40 40 30 DEMING 90 65 89 67 91 / 50 50 40 40 30 LORDSBURG 90 65 90 67 90 / 50 50 40 40 30 && .EPZ WATCHES/WARNINGS/ADVISORIES... 05 ROGASH
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 6:29 PM MDT | Flash Flood Warning | EPZ | Hudspeth | 91 min |
| Jul 6, 3:15 PM MDT | Flash Flood Warning | EPZ | El Paso | 3 hr |
| Jul 6, 5:02 PM MDT | Flash Flood Warning | EPZ | El Paso | 118 min |
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.